Doctor insights on:
What are the reasons that would stop bone medications from working in relation to halting rapid osteoporosis?
Absorption: The most common cause for bone antiresorptive medications to not work is that they are not being taken correctly, and not being absorbed into the blood stream. This is especially true for bisphosphonates. One also needs to look for a secondary cause of osteoporosis such as hyperparathyroidism, hyperthyroid, steroid effects, other meds. ...Read more
Bone is a living growing tissue made mostly of collagen (protein that provides soft framework) & the mineral calcium phosphate that adds strength & hardens the framework. Two types of bone are found in the body; cortical (dense compact outer layer) & trabecular (makes up inner layer, ...Read more
16 years of age. Constant chest pain only on left side of chest. Below collar bone. Only medication is nexplanon. What could this be?
It is best to see MD: It is still best to see your doctor as we don't have much information to go on by, and also we don't have labs or cxr to look at. Your doctor can order all that for evaluation. Contraceptive pills are risks also for certain things including blood clot. It may all be just muscle or tendon strain but best to be examined. ...Read more
Extreme pain in lower back. Radiates down left leg. ER visit xray shows no bone problem. Pain medication works little if any. Difficulty walking.
A few possibilities: None of these show up on X-ray: disc or ligament injury, pinched nerve due to disc or vertebral dysfunction, nerve inflammation, muscle spasm, or several other causes of sciatica-type pain in the back & leg. A good history & phys. Incl osteopathic hands-on exam may provide some answers. Manipulation can solve several of these causes.MRI may be needed if reflexes/strength are diminished. ...Read more
A person in early adulthood lose some bone mass after taking medication, is it possible for him to regain the original bone mass?
See details: Do you mean degenerative joint disease? If so, there are many options. I do not know what degenerative bone disease means. ...Read more
Two choices: Depending on the medication used and duration of therapy, you can minimize such risk by optimizing your vitamin d and calcium intake. Obviously, the best choice will be to eliminate the offending agent or to use the lowest dose possible (such as in steroid use). If you happen to sustain fractures, then you will need an endocrine evaluation for further guidance. ...Read more
Bone spur at the bottom of my heal. Tried everything. Injections cold bottle. Medications. Etc. What's the next option?
Plantar Fasciitis: Conservative treatments of plantar fasciitis consist of stretching and icing, physical therapy, night splints, orthotics and cortisone injections. There are other types of therapy, such as PRP (Platelet Rich Plasma) injections and therapies to stimulate healing through your own bodies natural processes. If these fail, surgery is an option, but will permanently destabilize your arch. ...Read more
Depends: It depends on your age, menstrual status, medication history, underlying physical condition, dietary intake of protein, calcium, magnesium, phosphorus, vitamin d (building blocks of bone). Talk to your doc re: your meds and what can be done to compensate, or overcome the losses. ...Read more
No: You should see a urologist.Get a more detailed answer ›
If surgical menopause and medications have caused severe osteoporosis, then how do I stop or slow down the losses and rebuild bone most effectively?
Exercise: Daily exercise should slow the born destruction, ask your physician about vitamine d levels and may be he will order the test and replacement if necessary. ...Read more
May help pain but...: Medication may help control pain but it will not diminish the size of the spur. ...Read more
Talk to your Doctor: This procedure is under the control of the doctor how perform it. Follow his instruction. ...Read more
I have a bone spur in my heal, medication nor home treatment does not work. Would surgery be the best solution?
Plantar Fasciitis: "Bone Spurs" or "Heel Spurs" are old ways of expressing one of the most common problems I see in practice: Plantar Fasciitis. The pain does not come from a spur, but actually comes from tension and inflammation across this ligament. I DO NOT recommend surgery for this problem. I am able to get rid of the problem 99% of the time in my patients conservatively. See a Podiatrist. ...Read more
Narcotics often: Avoid non steroidal anti-inflammatories as they can adversely effect bone union and healing. ...Read more
Is a bone biopsy painful? I'm nervous about my upcoming bone marrow biopsy. Is it painful? What sort of pain medication is used? .
My osterpherous is now -4 and getting worse, I am constantly in pain with my legs and all bones. What can I do and what medication can I take?
Osteoporosis does: Your T score is not very low. Additionally, osteoporosis unless you break the bone, you do not get symptoms from just having osteoporosis. The pain most likely is from something else. Typical misconception =you have osteoporosis and then you must have pain. Just wrong. ...Read more
I took omeprazole for 3 years, if it had effected bone density, will this return to normal upon stopping the medication? Or is that bone loss longterm
??: There is some data that all meds to reduce stomach acid (h2 antagonists and ppi's which is what Omeprazole is not with Tums (calcium carbonate)) have an increased risk of fracture perhaps this is due to decreased magnesium also a risk with almost all anti seizure meds like Gabapentin please discuss with your doctor and take some vit d (vitamindcouncil. Org). ...Read more
If excess cortisol causes so many problems (e.G., anxiety disorders, bone-thinning, hippocampus damage), why isn't there a medication to reduce it?
Good question: The complexity of the pituitary-adrenal gland axis and its signaling has made simple management difficult. Cortisol is so important in homeostasis that complete blockage is not compatible with life. ...Read more
I am on pain medication my feet always hurt it feels like the bones what could it be and also my knees the bones in my feet always makes a crunchy sou?
More info: How old are you? Any other medical history? ...Read more
I have. Bony lump above my right collar bone near throa, doesn't hurts should I worry? I am 53, basicaly healthy, doesn't take any medications,
? Old fracture: This could be an old fracture with a callous formation. If you have never had a fracture, you should see a doctor for further evaluation of the lump. ...Read more
I have low White cells....already did bone marrow biopsy and it came normal. But I want to know if there's any medication or treatment... To increase?
Should I take the new medication forteo? I have been taking actonel, (risedronate) my last bone density test showed I had 10 percent bone loss. I am afraid to take the drug because of the side effects. Is there something else I can take?
Actonel (risedronate): Actonel (risedronate) and Forteo are in a class of drugs called bisphonates. These drugs are very valuable in preventing fractures of bone due to progressive loss of bone density called osteoporosis. Yes the drugs have been associated with several significant side effects, but like any drug you need to weigh the benefits against these side effects. Spinal, hip and long bone fractures can have serious life altering effects on ones life, more serious than the side effects, so if you are at risk of fracture, which your bone scan indicates, then use of these drugs are justified. This is a conversation you need to be having with your physician since they know you better than anyone on this board can. They can review the risks and benefits to help you make a decision. ...Read more